MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME COMP DRIVER, X25; INSTRUMENT COMPRESSION

MEDOS INTERNATIONAL SàRL CH VIPER PRIME COMP DRIVER, X25; INSTRUMENT COMPRESSION
Model Number 286750083
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in canada as follows: it was reported that on (b)(6) 2023, the tip of the driver broke inside the setscrew during tightening.The broken tip remained lodged inside the setscrew and was not retrieved.The surgeon was satisfied with tightness of the set screw and no further action was needed.Procedure was completed successfully without any surgical delay.This report is for one (1) viper prime compressor driver, x25.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the photo revealed that viper prime comp driver, x25 was broken from the tip.The broken fragment is not visible in the evidence provided.The embedded device condition cannot be confirmed as x-rays were not provided.No other issues were found.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for viper prime comp driver, x25.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history (lot): a review of the receiving inspection (ri) for viper prime comp driver, x25 was conducted identifying that lot number km855782 was released in one batch.Batch1: lot qty of (b)(4) units were released on 11 may 2018 with no discrepancies.Supplier : tecomet.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME COMP DRIVER, X25
Common Device Name
INSTRUMENT COMPRESSION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16631597
Report Number1526439-2023-00610
Device Sequence Number17460139
Product Code HWN
UDI-Device Identifier10705034507736
UDI-Public(01)10705034507736
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750083
Device Catalogue Number286750083
Device Lot NumberKM855782
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2023
Initial Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown